MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that "rn states she got called to assess a picc that was leaking.When rn went to assess the patient the picc was around the 6cm mark.States the previous nurse charted that when she placed the picc it was at the 0cm mark.When rn went to flush the line, she noted leaking around the 6cm mark.No further information provided on how placement was.Only information that the account was able to give was when they went to assess the picc.Stat lock used was the bd stat lock used in the picc kits.No other information was provided.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regv2140 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer that "rn states she got called to assess a picc that was leaking.When rn went to assess the patient the picc was around the 6cm mark.States the previous nurse charted that when she placed the picc it was at the 0cm mark.When rn went to flush the line, she noted leaking around the 6cm mark.No further information provided on how placement was.Only information that the account was able to give was when they went to assess the picc.Stat lock used was the bd stat lock used in the picc kits.No other information was provided.Additional information received: it was stated there was no harm to the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, complaint and lot history review, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed.The product returned for evaluation was 5fr dl powerpicc solo ft catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel or securement device.The returned product sample was evaluated and a split was observed between the 6 and 7cm mark on the catheter shaft.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16439902
Report Number3006260740-2023-00550
Device Sequence Number3198534
Product Code LJS
UDI-Device Identifier00801741154904
UDI-Public(01)00801741154904
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberS1295108FD2
Device Lot NumberREGV2140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown